Create PDF Email Print

Morning Headache?

Rating:
 
Vote for this:
Good - Bad

Answer

Q: What would cause me to have headaches everyday? I wake up almost every morning with a headache, sometimes feeling a little dizzy throughout the day. Do you have any advice or suggestions?

 

A:

 

A.number of factors can cause daily headaches, but the first one I suggest you explore is your blood pressure. I would recommend getting a general medical checkup with special attention to your blood pressure, but also to rule out any other condition that might be associated with your headaches. If you snore, be sure to tell the doctor, because morning headaches have been associated with snoring and sleep apnea. Treatment may mean weight loss or use of a Continuous Positive Airway Pressure (CPAP) device worn at night to prevent interruptions in breathing during sleep.

 

If you get a clean bill of health, you may be suffering from chronic tension or migraine headaches. You're not alone. About four percent of the population has chronic daily headaches, as do 40 to 60 percent of patients seeking treatment from headache centers. In most cases, these headaches are "transformed migraines," meaning that they started out as migraines which became more frequent and more like tension headaches. Some people who have chronic daily headaches have common tension headaches (pain that is mild to moderate, may feel like it is pressing or tightening on the head, and felt on both sides of the head). These headaches often respond well to massage therapy and stress reduction techniques such as breathing exercises and meditation. In most cases, transformed migraines are due to taking too many painkillers. If you take pain medication (prescription or

over-the-counter) for headache relief, your morning headaches may be the result of overnight "withdrawal" from the caffeine and other components commonly found in these medications. If so, the only solution is to stop taking them. Depending on how long you've been using them, going "cold turkey" can be very difficult and can temporarily lead to even more severe headaches. For this reason, it is best to withdraw from the drugs under the supervision of a doctor.

 

Be well and live consciously

 

Kiran Bhagat

 

Disclaimer

 

All material in this email is provided for educational purposes only.

Consult your own physician regarding the applicability of any opinions or recommendations with respect to your symptoms or medical condition.

 

 

Category